Sinus arrest after administration of intravenous metoclopramide

Marc Malkoff, J. J. Ponzillo, G. L. Myles, C. R. Gomez, S. Cruz-Flores

Research output: Contribution to journalArticle

17 Citations (Scopus)

Abstract

BACKGROUND: Sinus arrest is a rare complication of metoclopramide administration. CASE DESCRIPTION: A 51-year-old woman developed Guillain- Barre syndrome and severe dysautonomia. Metoclopramide was administered for the treatment of gastroparesis. Sinus arrest followed drug administration on several occasions and on rechallenge. CONCLUSIONS: After reviewing the literature and discussing possible etiologies for this unusual adverse drag reaction in this setting, we recommend thai metoclopramide be used with caution in patients prone to develop bradyarrythmias, particularly those with dysautonomias and Guillain-Barre syndrome.

Original languageEnglish (US)
Pages (from-to)381-383
Number of pages3
JournalAnnals of Pharmacotherapy
Volume29
Issue number4
DOIs
StatePublished - Jan 1 1995
Externally publishedYes

Fingerprint

Metoclopramide
Primary Dysautonomias
Intravenous Administration
Guillain-Barre Syndrome
Gastroparesis
Pharmaceutical Preparations
Therapeutics

All Science Journal Classification (ASJC) codes

  • Pharmacology (medical)

Cite this

Sinus arrest after administration of intravenous metoclopramide. / Malkoff, Marc; Ponzillo, J. J.; Myles, G. L.; Gomez, C. R.; Cruz-Flores, S.

In: Annals of Pharmacotherapy, Vol. 29, No. 4, 01.01.1995, p. 381-383.

Research output: Contribution to journalArticle

Malkoff, M, Ponzillo, JJ, Myles, GL, Gomez, CR & Cruz-Flores, S 1995, 'Sinus arrest after administration of intravenous metoclopramide', Annals of Pharmacotherapy, vol. 29, no. 4, pp. 381-383. https://doi.org/10.1177/106002809502900408
Malkoff, Marc ; Ponzillo, J. J. ; Myles, G. L. ; Gomez, C. R. ; Cruz-Flores, S. / Sinus arrest after administration of intravenous metoclopramide. In: Annals of Pharmacotherapy. 1995 ; Vol. 29, No. 4. pp. 381-383.
@article{455dd499e9604580b0c3451c3c1a3b21,
title = "Sinus arrest after administration of intravenous metoclopramide",
abstract = "BACKGROUND: Sinus arrest is a rare complication of metoclopramide administration. CASE DESCRIPTION: A 51-year-old woman developed Guillain- Barre syndrome and severe dysautonomia. Metoclopramide was administered for the treatment of gastroparesis. Sinus arrest followed drug administration on several occasions and on rechallenge. CONCLUSIONS: After reviewing the literature and discussing possible etiologies for this unusual adverse drag reaction in this setting, we recommend thai metoclopramide be used with caution in patients prone to develop bradyarrythmias, particularly those with dysautonomias and Guillain-Barre syndrome.",
author = "Marc Malkoff and Ponzillo, {J. J.} and Myles, {G. L.} and Gomez, {C. R.} and S. Cruz-Flores",
year = "1995",
month = "1",
day = "1",
doi = "10.1177/106002809502900408",
language = "English (US)",
volume = "29",
pages = "381--383",
journal = "Annals of Pharmacotherapy",
issn = "1060-0280",
publisher = "Harvey Whitney Books Company",
number = "4",

}

TY - JOUR

T1 - Sinus arrest after administration of intravenous metoclopramide

AU - Malkoff, Marc

AU - Ponzillo, J. J.

AU - Myles, G. L.

AU - Gomez, C. R.

AU - Cruz-Flores, S.

PY - 1995/1/1

Y1 - 1995/1/1

N2 - BACKGROUND: Sinus arrest is a rare complication of metoclopramide administration. CASE DESCRIPTION: A 51-year-old woman developed Guillain- Barre syndrome and severe dysautonomia. Metoclopramide was administered for the treatment of gastroparesis. Sinus arrest followed drug administration on several occasions and on rechallenge. CONCLUSIONS: After reviewing the literature and discussing possible etiologies for this unusual adverse drag reaction in this setting, we recommend thai metoclopramide be used with caution in patients prone to develop bradyarrythmias, particularly those with dysautonomias and Guillain-Barre syndrome.

AB - BACKGROUND: Sinus arrest is a rare complication of metoclopramide administration. CASE DESCRIPTION: A 51-year-old woman developed Guillain- Barre syndrome and severe dysautonomia. Metoclopramide was administered for the treatment of gastroparesis. Sinus arrest followed drug administration on several occasions and on rechallenge. CONCLUSIONS: After reviewing the literature and discussing possible etiologies for this unusual adverse drag reaction in this setting, we recommend thai metoclopramide be used with caution in patients prone to develop bradyarrythmias, particularly those with dysautonomias and Guillain-Barre syndrome.

UR - http://www.scopus.com/inward/record.url?scp=0028959753&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0028959753&partnerID=8YFLogxK

U2 - 10.1177/106002809502900408

DO - 10.1177/106002809502900408

M3 - Article

VL - 29

SP - 381

EP - 383

JO - Annals of Pharmacotherapy

JF - Annals of Pharmacotherapy

SN - 1060-0280

IS - 4

ER -